Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

July 22, 2021Jenkins County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 22, 2021, 7:20 PM EDT for Jenkins County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 7:20 PM EDT (23:20 UTC)
Expired
Jul 22, 2021, 7:45 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1228 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS82 KCHS 222320
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
720 PM EDT Thu Jul 22 2021

GAZ087-100-222345-
Bulloch-Jenkins-
720 PM EDT Thu Jul 22 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND JENKINS
COUNTIES...

At 720 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Butts, or 11 miles south of Millen. This
storm was nearly stationary.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Some locations in the path of this storm include...
Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3271 8210 3270 8186 3267 8187 3266 8186
      3265 8184 3248 8189 3254 8203 3261 8200
      3266 8208
TIME...MOT...LOC 2320Z 168DEG 1KT 3265 8200 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:49 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 22, 6:49 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
649 PM EDT Thu Jul 22 2021

.SYNOPSIS...
A weak cold front will advance through the area tonight, then
high pressure will build from the north through the weekend.
Next week, expect a typical summer pattern featuring Atlantic
high pressure and a trough of low pressure inland.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Main changes with the latest update were for initial conditions. The
cold front to the north and west will continue to advance south
and will gradually push lingering showers/thunderstorms across
the Lowcountry/Coastal Empire toward the south/east. At the
same time, diurnal stabilization will contribute to waning
coverage of convection. By around midnight, most/all remaining
showers/thunderstorms should shift off the coast.

Then, some fog is likely to develop late tonight, especially
where rainfall occurred today, possibly becoming dense in
spots. Will consider adding mention to the forecast with the
next update later this evening. Otherwise, expect a typically
warm/humid overnight with lows in the lower/middle 70s inland
and mid/upper 70s near the coast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Mid an upper level ridging is shown by models to gradually build
from the west through the period. At the surface, a ridge of high
pressure is expected to remain northeast of the area through
Saturday, then shift further northeast/offshore by Sunday. This
surface ridge will help drive a weak cold front through the region,
dissipating to the south of the area on Saturday. In general, model
guidance indicating much lower chances for rainfall through this
period as drier deep layer conditions work in from the north. PWs
drop back down to more seasonably normal levels of 1.5 to 1.8 inches
through the period. There seems to be just enough deep layer
moisture over the southern portion of the area Friday and Saturday
to warrant slight chance PoPs for afternoon showers/thunderstorms.
By Sunday, as the mid and upper ridge continues to build from the
west, deep layer moisture decreases, and have maintained less than
15% PoPs, which will reflect a lack of weather being mentioned.

Even though a weak cold front will stall to the south of the region,
temperatures are not expected to cool much. However, surface
dewpoints will be a tad drier, especially inland where they could
drop to the mid to upper 60s during the afternoon. High temperatures
slightly below normal, and lows near to slightly below normal
through the period.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The mid and upper level ridge that was centered just west of the
region is shown by the models to gradually weaken and be replaced by
a broad upper trough over the east and southeast portion of the
country. The lowering of the upper heights along with increasing
deep layer moisture should allow a return to more typical scattered
afternoon showers and thunderstorms. Have continued upward trend
of PoPs from slight chance Monday back to chance by Tuesday through
Thursday. Temperatures around climo through the period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Mainly VFR at KCHS/KSAV/KJZI through the 00Z/23 TAF period.
Best chance of restrictions from showers/storms this evening
will be at KSAV with a risk for fog/stratus at all sites late
tonight. Additional showers/thunderstorms are possible mainly
Friday afternoon/evening, especially at KSAV.

Extended Aviation Outlook: With only isolated afternoon showers
and thunderstorms expected through the weekend, the chances for
any prolonged flight restrictions are lower than normal. A
return to more typical afternoon convection expected next week.

&&

.MARINE...
Tonight: Showers/thunderstorms will remain most numerous
through this evening then should diminish in coverage overnight.
Outside thunderstorms, S to SW winds 10 knots or less becoming W
to NW late and seas 2-3 feet will prevail.

NE to ENE winds expected Friday through Sunday as high pressure
builds from the north. Robust sea breezes expected each
afternoon with gusts in Charleston Harbor potentially topping 20
kt at times. A southerly flow resumes on Monday as Atlantic high
pressure rebuilds.

No highlights are expected through the period. Surface high pressure
is expected to be northeast of the waters through Sunday, which will
likely keep moderate northeast winds of 10 to 15 knots and seas 3 to
4 feet. Winds veering to southerly Monday and southwest on Tuesday,
but still 15 knots or less and seas 2 to 4 feet.

&&

.TIDES/COASTAL FLOODING...
Minor saltwater flooding will be possible in the Charleston area
with the evening high tides Friday through Sunday. Saturday and
Sunday appear to be the days with the highest potential to reach or
just exceed 7.0 ft MLLW in Charleston due to the stronger northeast
winds.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...RFM
LONG TERM...RFM
AVIATION...RFM
MARINE...RFM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 22, 10:01 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1001 AM EDT Thu Jul 22 2021

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
231415-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley-
1001 AM EDT Thu Jul 22 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Heavy Rainfall: Numerous showers and thunderstorms will develop
during the afternoon hours and persist into the early evening. Minor
flooding of low-lying and poor drainage areas is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ049-050-231415-
Coastal Colleton-Charleston-
1001 AM EDT Thu Jul 22 2021

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Heavy Rainfall: Numerous showers and thunderstorms will develop
during the afternoon hours and persist into the early evening. Heavy
rainfall rates could produce minor flooding of low-lying and poor
drainage areas. Also, heavy rain could persist around the time of
the evening high tide, and this could enhance the potential for
localized flooding near the coast, including downtown Charleston.

Coastal Flooding: The evening high tides could produce minor salt
water inundation in Charleston County this evening. A Coastal Flood
Advisory is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Coastal Flooding: Evening high tides are forecast to produce minor
salt water inundation late this week through the weekend. Coastal
Flood Advisories could be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-231415-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1001 AM EDT Thu Jul 22 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Strong thunderstorms: Thunderstorms could produce locally hazardous
conditions, including gusty winds, frequent lighting and poor
visibility in some marine areas this afternoon into this evening.
Remain alert for Special Marine Warnings.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 22, 3:38 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       1 NW CHARLESTON         32.79N  79.95W
07/22/2021  U0.00 INCH       CHARLESTON         SC   PUBLIC

            STREET FLOODING REPORTED BY THE PUBLIC ALONG RUTLEDGE
            AVENUE, COMING STREET, BOGARD STREET AND VANDERHORST
            STREET.

&&

EVENT NUMBER CHS2100463
Local storm report, Jul 22, 3:58 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HEAVY RAIN       1 WSW WEST ASHLEY       32.79N  80.03W
07/22/2021  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            A MEMBER OF THE PUBLIC REPORTED THAT SAVANNAH HIGHWAY
            AT SAM RITTENBERG BLVD WAS NEARLY IMPASSABLE.

&&

EVENT NUMBER CHS2100464
Special weather statement, Jul 22, 4:10 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Charleston SC
410 PM EDT Thu Jul 22 2021

SCZ043-044-222045-
Inland Colleton-Dorchester-
410 PM EDT Thu Jul 22 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...

At 410 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Smoaks to near
Harleyville, and moving south at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Saint George, Dorchester, Colleton, Ridgeville, Harleyville,
Reevesville, Smoaks and Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3324 8041 3305 8028 3296 8093 3307 8092
      3306 8090 3309 8088 3313 8089 3323 8070
TIME...MOT...LOC 2010Z 340DEG 12KT 3312 8077 3317 8045

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 22, 4:20 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       1 NNW WEST ASHLEY       32.82N  80.02W
07/22/2021  U0.00 INCH       CHARLESTON         SC   PUBLIC

            ROAD FLOODING AT ASHLEY HALL ROAD AND RAOUL WALLENBERG
            BOULEVARD WAS REPORTED.

&&

EVENT NUMBER CHS2100465
Local storm report, Jul 22, 5:46 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       2 WNW WEST ASHLEY       32.81N  80.04W
07/22/2021  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            DUE TO HEAVY RAIN AND ROAD FLOODING, LANES ON I-526
            EASTBOUND NEAR GLEN MCCONNELL PARKWAY WERE CLOSED.

&&

EVENT NUMBER CHS2100466
Special weather statement, Jul 22, 7:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
720 PM EDT Thu Jul 22 2021

GAZ087-100-222345-
Bulloch-Jenkins-
720 PM EDT Thu Jul 22 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND JENKINS
COUNTIES...

At 720 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Butts, or 11 miles south of Millen. This
storm was nearly stationary.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3271 8210 3270 8186 3267 8187 3266 8186
      3265 8184 3248 8189 3254 8203 3261 8200
      3266 8208
TIME...MOT...LOC 2320Z 168DEG 1KT 3265 8200

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:06 PM EDTAreal Flood AdvisoryCHSBeaufort35 min
Jul 22, 2:10 PM EDTSpecial Marine WarningCHS32 min
Jul 22, 2:38 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Jul 22, 3:19 PM EDTSevere Thunderstorm WarningCHSJasper41 min
Jul 22, 4:10 PM EDTSpecial Weather StatementCHSDorchester35 min
Jul 22, 3:14 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Liberty10 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.